Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 5, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Jan 11, 2012, 4:05 AM EST. It took effect at Jan 11, 2012, 7:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2012, 4:05 AM EST (09:05 UTC)
- In effect from
- Jan 11, 2012, 7:00 AM EST
- Expired
- Jan 11, 2012, 3:10 PM EST
- In force
- 8 hr
- Issued by
- NWS Miami, FL
The text
As transmitted, in the capitals the NWS used until 2016.
705 WHUS72 KMFL 110905 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 405 AM EST WED JAN 11 2012 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE GULF WATERS TODAY... GMZ656-657-676-112130- /O.NEW.KMFL.SC.Y.0005.120111T1200Z-120112T0000Z/ COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 405 AM EST WED JAN 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING. WINDS AND SEAS: SOUTH TO SOUTHWEST WINDS OF 20 TO 25 KNOTS WITH FREQUENT HIGHER GUSTS WILL AFFECT THE GULF WATERS STARTING THIS MORNING AND LASTING THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
2 follow-up statements
281 WHUS72 KMFL 111446 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 946 AM EST WED JAN 11 2012 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL THE GULF WATERS TODAY... GMZ656-657-676-112300- /O.CON.KMFL.SC.Y.0005.000000T0000Z-120112T0000Z/ COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 946 AM EST WED JAN 11 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... WINDS AND SEAS: SOUTH TO SOUTHWEST WINDS OF 20 TO 25 KNOTS WITH FREQUENT HIGHER GUSTS WILL AFFECT THE GULF WATERS STARTING THIS MORNING AND LASTING THROUGH THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MIAMI
845 WHUS72 KMFL 112010 MWWMFL URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 310 PM EST WED JAN 11 2012 GMZ656-657-676-112115- /O.CAN.KMFL.SC.Y.0005.000000T0000Z-120112T0000Z/ COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 310 PM EST WED JAN 11 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE SMALL CRAFT ADVISORY. THE WINDS HAVE DECREASED BELOW 20 KNOTS THIS AFTERNOON ALLOWING FOR THE SEAS TO FALL BELOW 7 FEET. THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN CANCELED FOR THE GULF WATERS OF SOUTH FLORIDA. $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 3:38 AM EST, 27 minutes earlier.
Area forecast discussion, Jan 11, 3:38 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
338 AM EST WED JAN 11 2012
.SHORT TERM...TODAY THROUGH THURSDAY...MDLS IN VERY GOOD AGREEMENT
WITH RESPECT TO THE POSITION AND STRENGTH OF BOTH, THE UPPER LEVEL
SHORT WAVE TROUGH ACROSS THE LOWER MS VALLEY AND THE ASSOCIATED
SURFACE COLD FRONT EXTENDING SOUTH ACROSS CENTRAL GULF OF MEX.
MODERATE TO STRONG M/U LVL DIVERGENCE AHEAD OF THE SHORT WAVE
TROUGH AND MOIST LOW LVL SOUTHERLY FLOW AHEAD OF THE FRONT
RESULTING IN AN ACTIVE LINE OF SHOWERS/TSTMS EXTENDING FROM JUST
OFF THE YUCATAN COAST NORTH TO ABOUT TWO HUNDRED MILES WEST OF
NAPLES (06Z).
ALL GUIDANCE AGREE ON MOVING THIS SHORT WAVE RAPIDLY NORTHEAST AND
PUSHING THE COLD FRNT ACROSS SOUTH FLORIDA TONIGHT. CONDITIONS ARE
EXPECTED TO REMAIN QUITE FAVORABLE FOR NMRS SHOWERS/ISOLATED
STORMS TO AFFECT THE LOCAL AREA AHEAD AND ALONG THE BOUNDARY AS IT
MOVES THROUGH. MOST ACTIVITY SHOULD BE EXPECTED ACROSS THE WEST
COAST STARTING EARLY THIS AFTERNOON AND SPREADING NE TOWARD LAKE
OKEECHOBEE REGION. LOWER CHANCES ARE EXPECTED OVER SOUTHEAST
FLORIDA AS MOST DYNAMIC ASSOCIATED WITH THIS SYSTEM LIFT RAPIDLY
NE AND INSTABILITY DECREASES SOUTHWARD. STILL...ISOLATED STORMS
ARE POSSIBLE ESPECIALLY DURING THE LATE AFTERNOON HOURS. THERE IS
A SLIGHT CHANCE OF SOME STORMS BECOMING STRONG ESPECIALLY ACROSS
THE WEST COAST/LAKE OKEECHOBEE REGION AS MODEL SHOW THE SOUTHERN
EDGE OF A 850 MB JET WITH 30-35 KTS WINDS REACHING AS FAR SOUTH AS
LAKE OKEECHOBEE THIS AFTERNOON. THE SHORT WAVE WILL THEN LIFT
NORTHEASTWARD WITH THE UPPER FLOW BECOMING PARALLEL TO THE FRONT.
THIS WILL SIGNIFICANTLY SLOW DOWN THE FRONT POSSIBLY BECOMING
STATIONARY JUST OFF THE SOUTHERN TIP OF THE PENINSULA THROUGH THURSDAY
EVENING. WL KEEP A CHANCE OF SHOWERS ACROSS SOUTHERN PORTIONS
(MIAMI-DADE, BROWARD, MAINLAND MONROE) THROUGH THURSDAY EVENING TO
REFLECT THIS. NO SIGNIFICANT CHANGE IN AIRMASS IS EXPECTED WITH
THIS SYSTEM, AND IN FACT DEWPOINTS COULD REMAIN QUITE HIGH
TONIGHT. THIS, COMBINED WITH LIGHT WINDS, COULD RESULT IN FOG
DEVELOPING ACROSS MOST OF THE INTERIOR AND POSSIBLY OVER WESTERN
SUBURBS OF THE EASTERN METRO AREAS LATE TONIGHT/EARLY THURSDAY
MORNING.
.FRIDAY...A SECOND ENERGY IMPULSE WILL RAPIDLY MOVE FROM THE
PACIFIC NORTHWEST SE TO NRN GULF PUSHING A DRIER, BUT MORE
SIGNIFICANT COLD FRNT DOWN THE PENINSULA AND THROUGH SOUTH FLORIDA
BY THE AFTERNOON. NO SIGNIFICANT PRECIP IS FORECAST WITH THIS
SECOND FRONT...HOWEVER...A COOLER AND DRIER AIRMASS IS EXPECTED TO
USHER SOUTH BEHIND IT.
&&
.LONG TERM...SATURDAY THROUGH TUESDAY...COOLER AND DRIER
CONDITIONS SHOULD BE EXPECTED THROUGH THIS PERIOD AS A HIGH
PRESSURE RIDGE SITS OVER THE LOWER MS VALLEY AND NORTHERLY FLOW
PREVAILS OVER THE LOCAL AREA.
.MARINE...MARINE CONDITIONS SHOULD RAPIDLY DETERIORATE ACROSS THE
GULF OF MEX WATERS THIS MORNING AHEAD OF THE FRONT. A SMALL CRAFT
ADVISORY WILL BE ISSUED FOR THOSE WATERS STARTING THIS MORNING AND
CONTINUING THROUGH THE DAY. ALTHOUGH SFC WINDS ARE EXPECTED TO
INCREASE ACROSS THE REST OF THE LOCAL WATERS LATER TODAY...AN
ADVISORY IS NOT ANTICIPATED AT THIS TIME AND ONLY A CAUTION
STATEMENT WILL BE INDICATED AT THIS TIME.
&&
.FIRE WEATHER...NO SIGNIFICANT IMPACTS ON RH VALUES ARE EXPECTED
AFTER THIS FIRST FRNT TODAY...HOWEVER...MUCH DRIER AIR SHOULD
SPREAD QUICKLY SOUTH AFTER THE SECOND FRNT ON FRIDAY AND RH VALUES
COULD FALL BELOW 35% ACROSS NORTHWEST INTERIOR BOTH SATURDAY AND SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 80 60 78 57 / 50 20 10 10
FORT LAUDERDALE 78 64 78 61 / 40 30 20 20
MIAMI 80 65 78 62 / 40 30 30 20
NAPLES 76 61 75 58 / 70 10 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 7 PM EST THIS
EVENING FOR COASTAL WATERS FROM CHOKOLOSKEE TO BONITA
BEACH, FL OUT 20 NM-COASTAL WATERS FROM EAST CAPE SABLE TO
CHOKOLOSKEE, FL OUT 20 NM-GULF WATERS FROM CHOKOLOSKEE TO
BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM.
&&
DISCUSSION/MARINE/FIRE...47/RGH
AVIATION/RADAR...84/AKHazardous weather outlook, Jan 11, 3:27 AM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 327 AM EST WED JAN 11 2012 FLZ063-066>075-168-172>174-112330- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 327 AM EST WED JAN 11 2012 ...A FEW STRONG STORMS POSSIBLE LAKE OKEECHOBEE REGION AND GULF COAST TODAY... ...MODERATE RISK OF RIP CURRENTS GULF BEACHES... ...SMALL CRAFT ADVISORY IN EFFECT FOR GULF WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: SOUTHWEST WINDS AROUND 20 MPH COMBINED WITH WAVE ACTION WILL RESULT IN A MODERATE RISK OF RIP CURRENTS FOR THE GULF BEACHES. THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION THROUGH THE EARLY EVENING. A FEW STRONG STORMS ARE POSSIBLE ACROSS THE LAKE OKEECHOBEE REGION AND THE GULF COAST...WITH THE MAIN THREATS BEING STRAIGHT LINE WINDS AROUND 40 MPH. WIND: A FEW STRONGER STORMS MAY PRODUCE WIND GUSTS TO AROUND 40 MPH. THERE IS ALSO A SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF WATERS FOR SOUTHWEST WINDS AROUND 20 KNOTS .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 9:42 AM EST | Special Weather Statement | MFL | Collier | 33 min |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.